Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 17, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Oct 9, 2021, 8:44 AM EDT for 4 counties in Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2021, 8:44 AM EDT (12:44 UTC)
- Expired
- Oct 9, 2021, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashtabula County, OH, Geauga County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 8:53 AM EDT | FLOOD | 1 Ene Garrettsville, OH | EAGLE CREEK IS OUT OF ITS BANKS AND FLOWING OVER THE BRIDGE ON BROSIUS ROAD. VIDEO WAS OBTAINED FROM SOCIAL MEDIA. |
| Oct 9, 10:26 AM EDT | FLOOD | 3 N Middlefield, OH | BURTON WINDSOR ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WGUS41 KCLE 091244
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
844 AM EDT Sat Oct 9 2021
OHC007-055-133-155-091545-
/O.NEW.KCLE.FA.W.0017.211009T1244Z-211009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashtabula OH-Geauga OH-Portage OH-Trumbull OH-
844 AM EDT Sat Oct 9 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
Southwestern Ashtabula County in northeastern Ohio...
Southeastern Geauga County in northeastern Ohio...
Northeastern Portage County in northeastern Ohio...
Northwestern Trumbull County in northeastern Ohio...
* Until 1145 AM EDT.
* At 844 AM EDT, local law enforcement reported ongoing flooding
within the warned area due to thunderstorms overnight. Between 3
and 5 inches of rain have fallen.
* Some locations that will experience flooding include...
Ravenna, Newton Falls, Middlefield, Garrettsville, North
Bloomfield, Orwell, Burton, West Farmington, Parkman, Huntsburg,
Claridon, Windham, Hiram, Aquilla, and Wayland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4155 8118 4159 8112 4158 8095 4154 8088
4160 8076 4163 8075 4160 8069 4144 8076
4138 8091 4113 8101 4115 8124 4133 8117
$$
Clark1 follow-up statement
882
WGUS81 KCLE 091542
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1142 AM EDT Sat Oct 9 2021
OHC007-055-133-155-091552-
/O.EXP.KCLE.FA.W.0017.000000T0000Z-211009T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashtabula OH-Geauga OH-Portage OH-Trumbull OH-
1142 AM EDT Sat Oct 9 2021
...FLOOD WARNING WILL EXPIRE AT 1145 AM EDT THIS MORNING FOR
SOUTHWESTERN ASHTABULA, SOUTHEASTERN GEAUGA, NORTHEASTERN PORTAGE
AND NORTHWESTERN TRUMBULL COUNTIES...
Rain has ended across the area and flood waters are receding. Please
continue to heed remaining road closures and do not drive through
flooded roadways. Stay away from rivers and creeks which are flowing
swiftly and at high capacity.
LAT...LON 4155 8118 4159 8112 4158 8095 4154 8088
4160 8076 4163 8075 4160 8069 4144 8076
4138 8091 4113 8101 4115 8124 4133 8117
$$
ClarkWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Oct 9, 6:43 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 9, 6:43 AM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 643 AM EDT Sat Oct 9 2021 .SYNOPSIS... A weak low pressure trough will drift to the north today. A warm front will lift north across the area Sunday, followed by a low pressure system and associated cold front on Tuesday. Weak high pressure will build into the area Wednesday and Thursday. As stronger cold front is expected to impact the area by Friday. && .NEAR TERM /THROUGH SUNDAY/... Rain showers with embedded thunderstorms and heavy rain continues to impacts portions of northeast Ohio. A Flash Flood Warning continues for parts of Geauga, Ashtabula, Trumbull and Portage counties where up to 2-5" of rain has fallen this morning. See the Flash Flood Warning for additional details. This area of rain is expected to pivot eastward this morning while overall rainfall intensity is expected to trend downward. Additional isolated to scattered showers and thunderstorms is still expected this afternoon/evening. Patchy to areas of fog has also developed this morning across parts of central Ohio. For this reason, have issued a Special Weather Statement to cover this hazard. Fog should dissipate within 1-2 hours of sunrise. Previous Discussion... Upper-level trough currently located over lower Michigan accelerates northward today and tonight as it finally becomes embedded in moderate southwest flow. Cyclonic southerly flow will persist over the local area as a result of this trough, resulting in a steady stream of moisture advection across northeast Ohio and northwest Pennsylvania. Additionally, a moist environment is already in place with PWAT near 1.5" and surface dew points above 60 deg F. Forcing from marginal isentropic upglide, moderate upper-level jet divergence, and pieces of vorticity rotating around the base of the upper-level trough (resulting in differential vorticity advection), have all aided in continued development of rain showers early this morning. Additionally, residual MUCAPE of 500-1000 J/kg has added a convective element to showers, with embedded thunderstorms and heavy rain at times. Estimated radar QPE values already show upwards of 1-1.5" of rain over parts of northeast Ohio and northwest Pennsylvania. 06Z HRRR/RAP does show an additional 1-2" of QPF through about 12Z this morning for some of the same areas, resulting in some localized flooding. Showers and thunderstorms will become more scattered by afternoon and evening, diminishing by 00Z. While MUCAPE could reach 1500 J/kg again this afternoon, severe thunderstorms are not expected again this afternoon due weak bulk wind shear of less than 20 knots and very marginal mid-level lapse rates of less then 6 C/km. For tonight and Sunday, much quieter weather is expected as upper-level ridging builds in the upper-level trough's wake. Temperatures rise to the upper 70s to low 80s Sunday afternoon as a warm front lifts northeast across the area. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... We will start out the week with an upper level ridge from the southeast CONUS up into the Upper Ohio Valley region. The center of a surface high pressure system will be near the central Appalachian Mountains and Mid-Atlantic region on Monday. Southerly breezes will continue to pump in warmth and humidity. Model guidance continues to indicate that Monday will be a very warm day. Guidance has been just a touch too low on daily max temperatures recently. We bumped up the afternoon highs a degree or two from guidance for Monday afternoon along with the added affect of a slight downsloping from the Central Ohio Highlands and "Heights" of northeast Ohio. Low to mid 80s will be expected with dewpoints in the middle to upper 60s...MUGGY for October. We will be within a couple degrees of daily record high temperatures. Look at the Climate section below for more details. A rather vigorous mid level shortwave trough will be ejecting out of the southern Plains Region Monday into the Midwest Monday night and into the western Great Lakes region Tuesday. This weather system will skirt by to our west and northwest late Monday night and early Tuesday with a chance for scattered showers and isolated thunder. It will also move a weak cold front across the region but only knock down temperatures several degrees on Tuesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Another upper level ridge moves over the region on Wednesday with quiet weather and above average temperatures. Afternoon highs will climb back into the upper 70s to around 80 for the mid week. An upper level trough takes shape over the northern and central CONUS with our region in a southwest flow aloft Thursday and Friday. A slow moving front will move into the region late Thursday into Friday with scattered showers and some possible thunder. Temperatures will remain well above average through Friday with indications of a cool down possibly next weekend. && .AVIATION /12Z Saturday THROUGH Wednesday/... Areas of showers with embedded thunderstorms expected through this morning near KERI and KYNG. Brief lower visibilities and ceilings are expected with these showers. Showers and thunderstorms will pivot east while dissipate by early afternoon. Elsewhere fog has developed at and near KTOL, KFDY, and KMFD. Visibilities will be variable but could drop to as low as 1 SM or less at times. Fog should dissipate by 13Z. Mostly VFR conditions are expected by early afternoon. Redevelopment of scattered showers and isolated thunderstorms is expected again during the afternoon hours, especially near KERI and KYNG (though could be near KCLE and KCAK as well), though isolated MVFR conditions will be more isolated to shower occurrence. Rain showers should diminish by 00Z Sunday. Light winds are generally anticipated through the TAF period, 5 knots or less. Outlook...Non-VFR possible with showers and thunderstorms Monday night through Tuesday. && .MARINE... This weekend is a bonus weekend with warm weather and relatively quiet conditions on Lake Erie. The weather pattern will be unusual for October standards. There will be the chance for scattered showers and thunderstorms today for mainly the eastern basin of Lake Erie. Southerly today 5 to 12 knots. A series of low pressure systems moving across the Upper Great Lakes region tonight through Tuesday will yield an increase in southerly winds 10 to 20 knots tonight through Tuesday. With the offshore surface flow, expect waves to be minimum near the lakeshore through early next week. A cold front will shift the winds from the west or southwest late on Tuesday lasting into Wednesday. && .CLIMATE... Unusually warm and potentially near record high temperatures are forecast for Monday, October 11th. Climate Sites Record High(Year) Akron-Canton 87 (1928) Cleveland 86 (1928) Erie 84 (1949) Mansfield 89 (1928) Toledo 87 (1928) Youngstown 84 (1939) && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Saunders MARINE...Griffin CLIMATE...Griffin
Hazardous weather outlook, Oct 9, 3:46 AM EDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 AM EDT Sat Oct 9 2021 LEZ061-142>149-162>169-OHZ003-006>011-017>021-027>032-036>038-047- 100800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga- Hancock-Seneca-Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Marion-Morrow-Holmes-Knox- 346 AM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-022-023-033-089-PAZ001>003-100800- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 346 AM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Rain showers with embedded thunderstorms and heavy rain could produce localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 9, 6:21 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 5 WSW WEST FARMINGTON 41.37N 81.06W
10/09/2021 GEAUGA OH DEPT OF HIGHWAYS
HIGHWAY 422 AND STATE ROUTE 88 IS CLOSED
NEAR PARKMAN TOWNSHIP DUE TO FLASH FLOODING.
&&
MGSpecial weather statement, Oct 9, 6:26 AM EDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Cleveland OH 626 AM EDT Sat Oct 9 2021 OHZ028>031-036>038-047-091300- Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox- Including the cities of Bucyrus, Galion, Crestline, Mansfield, Ashland, Wooster, Orrville, Rittman, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, and Mount Vernon 626 AM EDT Sat Oct 9 2021 ...Patchy to Areas of Dense Fog Into Mid Morning... Patchy to areas of fog may impact travel across the region into Saturday morning. The most concentrated fog will be located in river valleys where it will be dense in spots. Motorists may encounter fluctuating visibilities ranging from good to poor in short distances. The fog is expected to lift by mid morning. If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you.
Local storm report, Oct 9, 6:37 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 5 SE ROAMING SHORES 41.59N 80.77W
10/09/2021 M4.94 INCH ASHTABULA OH MESONET
MESONET STATION NLYO1 4.6 SE ROAMING SHORES
MEASURED 4.94 INCHES OF RAINFALL IN THE LAST
6 HOURS.
&&
MGLocal storm report, Oct 9, 6:38 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
638 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 5 NNE WEST FARMINGTON 41.46N 80.95W
10/09/2021 M2.89 INCH TRUMBULL OH MESONET
MESONET STATION FW0030 MESOPOTAMIA MEASURED
2.89 INCHES OF RAINFALL IN THE LAST 6 HOURS.
&&
MGLocal storm report, Oct 9, 6:43 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM FLASH FLOOD GARRETTSVILLE 41.28N 81.10W
10/09/2021 PORTAGE OH FIRE DEPT/RESCUE
HIGH WATER RESCUE WITH CAR STRANDED IN FLOOD
WATER ON WINDHAM STREET.
&&
MGLocal storm report, Oct 9, 7:24 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
724 AM EDT SAT OCT 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM FLASH FLOOD 4 WSW BURTON 41.44N 81.20W
10/09/2021 GEAUGA OH FIRE DEPT/RESCUE
MUSIC STREET WAS CLOSED AND IMPASSABLE DUE
TO FLOODING BETWEEN KIDD DRIVE AND RAVENNA
ROAD.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:15 PM EDT | Special Marine Warning | CLE | 60 min | |
| Oct 8, 8:38 PM EDT | Special Weather Statement | CLE | Ottawa | 52 min |
| Oct 8, 9:41 PM EDT | Special Weather Statement | CLE | Sandusky | 49 min |
| Oct 8, 9:43 PM EDT | Special Marine Warning | CLE | 92 min | |
| Oct 8, 9:54 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 36 min |
| Oct 8, 10:32 PM EDT | Special Weather Statement | CLE | Ottawa | 28 min |
| Oct 9, 1:56 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Mahoning, Trumbull | 8 hr |
| Oct 9, 2:16 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 4 hr |
| Oct 9, 4:12 AM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 5 hr |
| Oct 9, 4:19 AM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 4 hr |
| Oct 9, 10:11 AM EDT | River Flood Warning | CLE | Trumbull | 35 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.